Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


which Medication Best with kivexa??
May 7, 2009

I am HIV+ since 1989. I started my first medication in 1996 with AZT. Then Added 3TC then Ziagan which is TRIZIVIR. two years ago we changed to KIVEXA and Atazanavir(400m.g) My viral load is undectatable and CD4 count is always above 600. I am not happy with Rayataz because of side effect discoloration. I am thinking to change to something else what is your adivice? Thank you.

Response from Dr. Young

Hello and thanks for your post.

Sorry to hear that your having side effects from atazanavir (Reyataz). Fortunately, abacavir+3TC (Kivexa, Epzicom here in the US) has been extensively studied with a variety of so-called third drugs.

If you wanted to stay with protease inhibitors, there have been a lot of studies of Kivexa with fosamprenavir (Telzir, Lexiva in the US) with or without ritonavir-boosting. There are also studies with lopinavir/ritonavir (Kaletra). If one wanted to change from PI to NNRTI, there are also large clinical trials that support the use of Kivexa with efavirenz (Sustiva).

None of these options will result in the yellowing of the skin (jaundice) that you're experiencing.

I hope this is helpful, BY



Previous
New in town and need new doctor
Next
Isentress in stool

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement